DHEA or Progesterone in rectum

Discussion in 'Steroid Forum' started by Tim Max, Jun 25, 2011.

  1. #1
    Tim Max

    Tim Max Junior Member

    Dr. Mercola speaks highly about DHEA and he says that he takes it too, but because it can cause complication if swallowed or if used as a cream he is recommending of putting it in one’s rectum.

    - Now does anyone here know if this is true and worth to try?
    - If I stick a pill of DHEA or Progesterone in rectum does it dissolve or does it need to be in some other form like cream?
    - I get dome hearth irregular beating problems with DHEA; any ideas how to avoid that? I take only about 10mg a day in a pill form.

    By Dr. Mercola: Best Way to Use Progesterone Cream
    The key mistake that many well intentioned knowledgeable doctors, including myself made is to advise to use the cream on your skin. While this certainly provides better results than swallowing the hormones, it can still be improved.
    If you apply the cream to your mucous epithelial membranes that line your uterus and vagina you obtain a virtually ideal administration system. Not only is absorption through these membranes more complete than through your skin, but hormones absorbed through your vaginal membranes enter the very same pelvic plexus of veins that your ovaries normally empty into.
    From here the hormones are carried to your heart and lungs and distributed to your tissues just as if your ovary had actually produced them.

    Men also require hormones and I myself take DHEA. Obviously men don't have a vagina to use but we do have a rectum that has a similar mucosal epithelial surface and can be used to administer the hormones in a near ideal fashion without any of the complications previously described.

    Here is the full text: Complications Regarding Progesterone Cream
  2. #2
    Michael Scally MD

    Michael Scally MD Doctor of Medicine

  3. #3
    Bill Roberts

    Bill Roberts Steroid Forum Leader

    Perhaps Dr Mercola can provide the evidence for the "complications" from taking DHEA orally. Other than that the milligram dosing will be higher, which is pretty irrelevant because it is cheap.

    Or more likely, he cannot.

    DHEA via the rectum is pretty much as the below:

    Interorectogestion Turkey - Martha Stewart Living
    Last edited: Jun 25, 2011
  4. #4

    Structure Member

    LOL. This southpark episodes comes to mind every time I see a question on the forums along these lines (e.g. "Instead of injecting X / using transdermal X, can't I just stuff it up my ass?"). I often wonder how such questions are so casually posed...
  5. #5
    Tim Max

    Tim Max Junior Member

    Dr. Merocla I don’t know about, but why rectum is not viable option for DHEA and Progesterone delivery, same way as sublingual and creams are? It goes without saying that it will be absorbed/converted differently in each case; stomach, rectum, cream or sublingual.

    There are many different medicines that are administered via rectum.

    I have read in several other sources that there really is not consensus as far as to what DHEA converts into in stomach. Also it could convert into different things in different people depending on their overall hormonal health, age, sex etc.

    I was hoping that maybe via rectum would help with the heart palpitations.

    If I try via rectum should I lower the dosage? I am male 55 and take about 12 mg daily. (split 25 pill.)

    I am in good overall health, but as I go to a gym and workout lifting weights; after 3 months of moderate exercise (I workout about 3 times a week) I get classic Adrenal Fatigue symptoms. Then I have to stay out of a gym for 3 months before I start ANY kind of exercise again.

    So this is why I am trying to take DHEA and Progesterone. Am I on the right track?

    My levels:
    testestrone level: CLIA 2.66 ng/ml (male 3.0 - 10.6)
    DHEA-sulphate 4.2011: CLIA 128 ug/dl (male 80-560)
    Last edited: Jun 26, 2011
  6. #6

    zkt Active Member

    If you are experiencing cardiac rhythm arrhythmias from DHEA you might want to consider cutting back on the doseage. . People have died from this cause. If its just tachycardia, not such a big deal.
  7. #7
    Bill Roberts

    Bill Roberts Steroid Forum Leader

    Well, there can always be a person such as perhaps Dr Mercola who will disagree, without any evidence to support the disagreement, and then there is not consensus.

    But the metabolism of DHEA is well understood. It is for example stable to stomach acid.

    It's not a question as to whether rectal absorption is viable, it's a question of whether there is a reason.

    I would not assume that changing the mode of administration of DHEA will change your outcome. I would instead be concerned that higher-percentage absorption of DHEA rectally could increase your problem.

    Does Dr Mercola state that individuals who experience arrhythmia with DHEA taken orally do not experience it when taken rectally? Now if he has actually observed this then perhaps there is a reason. But if he has not, it sounds like potentially dangerous speculation that changing the mode of administration to a higher-bioavailability method would decrease your problem.

    Personally I tend to wonder if the observed problems some have had with this, at very low doses of DHEA, are a result of impurities in very poor quality product. But that is only speculation. My reason for it however is that far higher oral doses have been studied medically, with different DHEA material, without this problem. And by far higher, I mean over 1000 mg/day.

    It could be the case that a pharmaceutical product, by virtue of being pure, might not have adverse side effects seen with cheapest-possible-manufactured Chinese material.

    However, I do not know that impurities are the cause of this effect. I offer it only as a possibility.
    Last edited: Jun 26, 2011
  8. #8

    Structure Member

    My apologies for not taking your question more seriously...

    Are you sure that the heart palpitations are from the DHEA? In other words, did you have similar heart palpitations before you started DHEA? The typical heart palpitation (premature ventricular contraction) can be caused by many things, and is not typically dangerous. You can even get them by eating a meal high in simple carbohydrates.

    Here's a list of other common causes: see Premature ventricular contraction - Causes
  9. #9
    Tim Max

    Tim Max Junior Member

    Does Dr Mercola state that individuals who experience arrhythmia with DHEA taken orally do not experience it when taken rectally?

    - No he has not said anything like that. I just thought that just maybe if DHEA is delivered via rectum it would be absorbed differently and then would not cause heart palpitations; tachycardia. I have read in many many sites that heart palpitations are quite common with DHEA.

    According to Dr. Mercola he takes it in the ass (bun indented), so I thought that I may try the same. But maybe I should stick to Progesterone instead since I seem to be able to tolerate it better. I started to take it just a few days ago. Also I may try a new brand of DHEA to see about the quality issue.
    Thanks for your replies.
  10. #10

    PillarofBalance Active Member

    WTF? Dude, If I gotta shove stuff up my ass to get big, I will quit bodybuilding for good... I wouldn't even consider this for a second.
  11. #11
    Tim Max

    Tim Max Junior Member

    No problem.
    I looked the link you provide and found several things that can cause my palpitations:
    • Caffeine;[2]
    • Magnesium and potassium deficiency;[2]
    • Adrenaline excess;[6]
    • Lack of sleep/exhaustion;[7]
    • Stress[7]

    Since I have Adrenaline Fatigue for sure that is most likely the main culprit here. I also used to drink a ton of coffee and also did not eat enough protein… so no wonder my system is not ok.
    Maybe if my Adrenaline levels are ok, DHEA would not cause palpitations, if it is the reason for them at all. I am starting to think that Adrenaline is causing all my problems.

    I read some articles by Rehan Jalali and learned a lot about excess adrenaline.

    FYI: I have learned that many people who are battling Adrenaline fatigue have (chronic) sinus infection and or some other infection they may not even be aware of, and that with too much exercise together affects adrenaline glands.
  12. #12
    Tim Max

    Tim Max Junior Member

    You said: WTF? Dude, If I gotta shove stuff up my ass to get big, I will quit bodybuilding for good... I wouldn't even consider this for a second.

    Hey Dude... where did you read about getting big? My problem is Adrelanine fatigue, which I am trying to fix with DHEA.
    And I have a feeling that if there is a pill that will really help YOU to get big; you are going to be first in line to get it. So never say never Dude. :)
  13. #13
    Tim Max

    Tim Max Junior Member

    I already relied to this, but it never posted?
    So again: No problem.
    I looked the link you provide and there are several things, which could be the reason for my heart palpitations. So maybe it is not DHEA after all. Most likely they are caused by adrenaline problems, since I have Adrenaline Fatigue for sure.

    FYI: As I have read hundreds of posts and forums trying to figure Adrenaline Fatigue (Over training) out, I have noticed that many people who have AF they also have sinus infections. My sinuses always act up at the same time. And many seem to get better fast after they get their sinuses healthy again.
    My thinking is that if one has some infection and then trains a lot; this together is too much for the body and then adrenaline glands go berserk.

© 1997–2015 MESO-Rx. All Rights Reserved. Disclaimer.